advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Durham, North Carolina, USA:

My daughter is 14 and was diagnosed with type 1 diabetes nearly 3 years ago. She started out on insulin, then was changed to oral medication (glipizide) until just two months ago. She is taking two insulin shots per day -- a mixture of NPH and R. The past two months that she's been back on insulin she is experiencing a great deal of nausea at meal time. The nausea is preventing her from eating like she should. Her doctors have no explanation and say that insulin doesn't cause nausea. I've been told it can. Can insulin cause nausea? What should we do?

Answer:

No, insulin does not cause nausea, though some of the oral hypoglycemic medications can. Low blood sugar sometimes causes nausea. It is highly unlikely your child has any gastrointestinal complications related to diabetes at this time.

I suggest you look for causes unrelated to her diabetes.

TGL

Original posting 7 Nov 1998
Posted to Insulin

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.